Friday, March 16, 2012
The Energizer Bunny on Steroids! Medications & Man Boobs
A little info for those folks using Depakene or Depakote. Nick got his last dose of Depakote 11 days ago. I didn't expect weaning him off the drugs to be easy, but I wasn’t prepared for 8 straight days of him popping out of bed at 1am, turning on ALL the lights in the house, constantly jumping up and down, flying off the walls, peeling the paint off my bedroom door, turning the TV up FULL BLAST, banging & throwing things and uttering all kinds of sounds. I kept thinking, his body must be tired, he’ll fall asleep. He can’t just keep going, tomorrow will be better. I was wrong; he is the Energizer Bunny on steroids!
Yesterday his doctor prescribed 5mg of Abilify at bedtime to replace the mood stabilizing effects of the Depakote – which has been masking this type of manic behaviors for the past 10 years.
Here’s the breakdown I got on Abilify
· Ability: anti-psychotic – mood regulator, removes extreme highs and lows.
· Also mood stabilizer, Abilify does the same mood things Depakote does with less side effects.
· Can be used with Melatonin
· Should notice a difference in 2-4 days.THANK GOD!!!!
· Biggest side effect: weight gain
· Other Side Effects: possible Tardive dyskinesia abnormal mouth movements.
· Keep an eye out for any weird tongue movements.
· Rare risk of benign cyst in the brain.
· Risk of suicide, as with any medications in teens.
· Potential breast enlargement in boys with lactation
· Oculargenis crisis...which means his eyes get stuck rolled up into his head. Which BTW you can treat yourself with 25ml Benadryl.
· Can make moods worst instead of better.
Who would of thought I would be excited to give my son a drug, even one that may give him man boobs! To look at him he seems to be okay with no sleep, seems he could go on like this forever! NOT!!!!! OMG….